×

Self-normalized Cramér-type moderate deviations under dependence. (English) Zbl 1359.62060

Summary: We establish a Cramér-type moderate deviation result for self-normalized sums of weakly dependent random variables, where the moment requirement is much weaker than the non-self-normalized counterpart. The range of the moderate deviation is shown to depend on the moment condition and the degree of dependence of the underlying processes. We consider three types of self-normalization: the equal-block scheme, the big-block-small-block scheme and the interlacing scheme. Simulation study shows that the latter can have a better finite-sample performance. Our result is applied to multiple testing and construction of simultaneous confidence intervals for ultra-high dimensional time series mean vectors.

MSC:

62E20 Asymptotic distribution theory in statistics
60F10 Large deviations
62M10 Time series, auto-correlation, regression, etc. in statistics (GARCH)
PDFBibTeX XMLCite
Full Text: DOI arXiv Euclid

References:

[1] Andrews, D. W. K. (1984). Nonstrong mixing autoregressive processes. J. Appl. Probab. 21 930-934. · Zbl 0552.60049 · doi:10.2307/3213710
[2] Basrak, B., Davis, R. A. and Mikosch, T. (2002). Regular variation of GARCH processes. Stochastic Process. Appl. 99 95-115. · Zbl 1060.60033 · doi:10.1016/S0304-4149(01)00156-9
[3] Beare, B. K. (2010). Copulas and temporal dependence. Econometrica 78 395-410. · Zbl 1202.91271 · doi:10.3982/ECTA8152
[4] Berbee, H. (1987). Convergence rates in the strong law for bounded mixing sequences. Probab. Theory Related Fields 74 255-270. · Zbl 0587.60028 · doi:10.1007/BF00569992
[5] Bercu, B. and Touati, A. (2008). Exponential inequalities for self-normalized martingales with applications. Ann. Appl. Probab. 18 1848-1869. · Zbl 1152.60309 · doi:10.1214/07-AAP506
[6] Bradley, R. (2007). Introduction to Strong Mixing Conditions . Kendrick Press, Heber City, UT. · Zbl 1134.60004
[7] Bühlmann, P. (2002). Bootstraps for time series. Statist. Sci. 17 52-72. · Zbl 1013.62048 · doi:10.1214/ss/1023798998
[8] Burkholder, D. L. (1988). Sharp inequalities for martingales and stochastic integrals. Astérisque 157-158 75-94.
[9] Carrasco, M. and Chen, X. (2002). Mixing and moment properties of various GARCH and stochastic volatility models. Econometric Theory 18 17-39. · Zbl 1181.62125 · doi:10.1017/S0266466602181023
[10] Chang, J., Chen, S. X. and Chen, X. (2015). High dimensional generalized empirical likelihood for moment restrictions with dependent data. J. Econometrics 185 283-304. · Zbl 1331.62188 · doi:10.1016/j.jeconom.2014.10.011
[11] Chen, X., Shao, Q., Wu, W. and Xu, L. (2016). Supplement to “Self-normalized Cramér-type moderate deviations under dependence.” . · Zbl 1359.62060
[12] Chen, R. and Tsay, R. (1993). Nonlinear additive ARX models. J. Amer. Statist. Assoc. 88 955-967.
[13] Chen, R. and Tsay, R. S. (1993). Functional-coefficient autoregressive models. J. Amer. Statist. Assoc. 88 298-308. · Zbl 0776.62066 · doi:10.2307/2290725
[14] Chen, S. X. and Qin, Y. (2010). A two-sample test for high-dimensional data with applications to gene-set testing. Ann. Statist. 38 808-835. · Zbl 1183.62095 · doi:10.1214/09-AOS716
[15] Chen, X. (2012). Penalized sieve estimation and inference of semi-nonparametric dynamic models: A selective review. In Advances in Economics and Econometrics , 2010 World Congress of the Econometric Society Book Volumes Cambridge Univ. Press, Cambridge.
[16] Chen, X., Hansen, L. P. and Carrasco, M. (2010). Nonlinearity and temporal dependence. J. Econometrics 155 155-169. · Zbl 1431.62600 · doi:10.1016/j.jeconom.2009.10.001
[17] Chen, X., Wu, W. B. and Yi, Y. (2009). Efficient estimation of copula-based semiparametric Markov models. Ann. Statist. 37 4214-4253. · Zbl 1191.62140 · doi:10.1214/09-AOS719
[18] Davydov, Y. A. (1968). Convergence of distributions generated by stationary stochastic processes. Theory Probab. Appl. 13 691-696. · Zbl 0181.44101 · doi:10.1137/1113086
[19] Dedecker, J., Doukhan, P., Lang, G., León, J. R., Louhichi, S. and Prieur, C. (2007). Weak Dependence : With Examples and Applications. Lecture Notes in Statistics 190 . Springer, New York. · Zbl 1165.62001 · doi:10.1007/978-0-387-69952-3
[20] Delaigle, A., Hall, P. and Jin, J. (2011). Robustness and accuracy of methods for high dimensional data analysis based on Student’s \(t\)-statistic. J. R. Stat. Soc. Ser. B. Stat. Methodol. 73 283-301. · doi:10.1111/j.1467-9868.2010.00761.x
[21] de la Peña, V. H., Lai, T. L. and Shao, Q. (2009). Self-Normalized Processes : Limit Theory and Statistical Applications . Springer, Berlin. · Zbl 1165.62071 · doi:10.1007/978-3-540-85636-8
[22] Douc, R., Moulines, E., Olsson, J. and van Handel, R. (2011). Consistency of the maximum likelihood estimator for general hidden Markov models. Ann. Statist. 39 474-513. · Zbl 1209.62194 · doi:10.1214/10-AOS834
[23] Doukhan, P. and Wintenberger, O. (2008). Weakly dependent chains with infinite memory. Stochastic Process. Appl. 118 1997-2013. · Zbl 1166.60031 · doi:10.1016/j.spa.2007.12.004
[24] Fan, J., Hall, P. and Yao, Q. (2007). To how many simultaneous hypothesis tests can normal, Student’s \(t\) or bootstrap calibration be applied? J. Amer. Statist. Assoc. 102 1282-1288. · Zbl 1332.62063 · doi:10.1198/016214507000000969
[25] Fan, J. and Yao, Q. (2003). Nonlinear Time Series : Nonparametric and Parametric Methods . Springer, New York. · Zbl 1014.62103
[26] Jing, B., Shao, Q. and Wang, Q. (2003). Self-normalized Cramér-type large deviations for independent random variables. Ann. Probab. 31 2167-2215. · Zbl 1051.60031 · doi:10.1214/aop/1068646382
[27] Juodis, M. and Račkauskas, A. (2005). A remark on self-normalization for dependent random variables. Lith. Math. J. 45 142-151. · Zbl 1102.60021 · doi:10.1007/s10986-005-0020-9
[28] Lahiri, S. N. (2003). Resampling Methods for Dependent Data . Springer, New York. · Zbl 1028.62002
[29] Lange, T. (2011). Tail behavior and OLS estimation in AR-GARCH models. Statist. Sinica 21 1191-1200. · Zbl 1223.62148 · doi:10.5705/ss.2009.066
[30] Lin, D. and Foster, D. (2014). The power of a few large blocks: A credible assumption with incredible efficiency. Working paper.
[31] Liu, W. and Shao, Q. (2013). A Carmér moderate deviation theorem for Hotelling’s \(T^{2}\)-statistic with applications to global tests. Ann. Statist. 41 296-322. · Zbl 1347.62032 · doi:10.1214/12-AOS1082
[32] Liu, W., Shao, Q. and Wang, Q. (2013). Self-normalized Cramér type moderate deviations for the maximum of sums. Bernoulli 19 1006-1027. · Zbl 1273.60032 · doi:10.3150/12-BEJ415
[33] Masry, E. and Tjøstheim, D. (1995). Nonparametric estimation and identification of nonlinear ARCH time series. Econometric Theory 11 258-289. · Zbl 1401.62171 · doi:10.1017/S0266466600009166
[34] Meitz, M. and Saikkonen, P. (2011). Parameter estimation in nonlinear AR-GARCH models. Econometric Theory 27 1236-1278. · Zbl 1228.62112 · doi:10.1017/S0266466611000041
[35] Meyn, S. P. and Tweedie, R. L. (1993). Markov Chains and Stochastic Stability . Springer, London. · Zbl 0925.60001
[36] Pham, T. D. and Tran, L. T. (1985). Some mixing properties of time series models. Stochastic Process. Appl. 19 297-303. · Zbl 0564.62068 · doi:10.1016/0304-4149(85)90031-6
[37] Politis, D. N., Romano, J. P. and Wolf, M. (1999). Subsampling . Springer, New York. · Zbl 0931.62035
[38] Sakhanenko, A. I. (1991). Estimates of Berry-Esseen type for the probabilities of large deviations. Siberian Math. J. 32 647-656. · Zbl 0759.60025
[39] Shao, Q. and Wang, Q. (2013). Self-normalized limit theorems: A survey. Probab. Surv. 10 69-93. · Zbl 1286.60029 · doi:10.1214/13-PS216
[40] Shao, Q. and Yu, H. (1996). Weak convergence for weighted empirical processes of dependent sequences. Ann. Probab. 24 2098-2127. · Zbl 0874.60006 · doi:10.1214/aop/1041903220
[41] Tong, H. (1990). Nonlinear Time Series : A Dynamical System Approach. Oxford Statistical Science Series 6 . Clarendon Press, Oxford. · Zbl 0716.62085
[42] van der Vaart, A. W. (1998). Asymptotic Statistics. Cambridge Series in Statistical and Probabilistic Mathematics 3 . Cambridge Univ. Press, Cambridge. · Zbl 0910.62001
[43] Wang, Q. and Hall, P. (2009). Relative errors in central limit theorems for Student’s \(t\) statistic, with applications. Statist. Sinica 19 343-354. · Zbl 1153.62014
[44] Wu, W. B. (2005). Nonlinear system theory: Another look at dependence. Proc. Natl. Acad. Sci. USA 102 14150-14154 (electronic). · Zbl 1135.62075 · doi:10.1073/pnas.0506715102
[45] Wu, W. B. (2011). Asymptotic theory for stationary processes. Stat. Interface 4 207-226. · Zbl 1513.62185 · doi:10.4310/SII.2011.v4.n2.a15
[46] Wu, W. B. and Shao, X. (2004). Limit theorems for iterated random functions. J. Appl. Probab. 41 425-436. · Zbl 1046.60024 · doi:10.1239/jap/1082999076
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.